Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 18, 2021, 7:14 PM EDT for Collier County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 18, 2021, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS82 KMFL 182314 SPSMFL Special Weather Statement National Weather Service Miami FL 714 PM EDT Sun Jul 18 2021 FLZ069-070-075-190000- Coastal Collier County FL-Inland Collier County FL- Mainland Monroe FL- 714 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 800 PM EDT... * At 714 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Big Cypress National Preserve, or 13 miles northeast of Everglades City, moving northwest at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Carnestown, Big Cypress National Preserve, Copeland, Jerome and Deep Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2597 8101 2580 8114 2594 8146 2619 8125 TIME...MOT...LOC 2314Z 123DEG 12KT 2595 8119 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:40 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 3:40 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 340 PM EDT Sun Jul 18 2021 .SHORT TERM...(Rest of Today through Monday) Not as much convection is anticipated for today as compared to the last few days due to an upper-level low over the western Atlantic advecting drier air over the region thanks to NW flow aloft. However, plenty of moisture resides at the surface thanks to prevailing onshore flow due to a surface high also over the western Atlantic. MFL's 18/12z sounding measured a PW of 1.66 inches, which is close to the 25th percentile whereas yesterday's sounding measured a PW in the 90th percentile. ESE steering flow ~10kt will keep convection on the move, though not too much pep in its step. With that said, a typical summertime pattern will prevail for this afternoon as both sea breezes are expected to develop, allowing scattered (at the most) showers and storms over inland sections and the Gulf Coast of South FL mid-late afternoon when diurnal heating is greatest. Did cap PoPs at 50 percent for this afternoon. Main hazards look to be lightning and gusty winds. For Monday, the high pressure over the western Atlantic will gradually slide eastward as a mid-upper level trough and attendant frontal boundary slide southward and over the SE CONUS. Low-level winds and steering winds will consequently veer more southerly which could allow storms to train over the same areas along both coasts. Once again, the highest coverage of storms will be across interior sections and the Lake Region where multiple boundary collisions are expected along with the Gulf breeze pushing farther inland. Have likely PoPs around 60 to 70 percent across inland sections and the Lake Region, with 40 to 50 percent elsewhere. Another steamy summer South FL day is forecast Monday, with highs near 90 across the east coast and low-mid 90s elsewhere. Heat indices in the upper 90s to low 100s. .LONG TERM...(Tuesday through Sunday) As a middle to upper level trough progresses eastwards across the northeastern United States, an associated frontal boundary at the surface will slowly move southwards from the Tennessee Valley. This feature will act to slightly erode the western periphery of the Bermuda High and allow for the steering flow to become more southerly Monday into Tuesday. As the frontal boundary continues its southerly progression, south/southwesterly steering flow will develop across South Florida through mid-week. Surges of deep tropical moisture will be advected into the region during the period as well, with precipitable water values approaching 2.0 inches at times. This combined with efficient diurnal heating and a moist boundary layer will allow for the development of scattered to numerous showers and thunderstorms across South Florida on Tuesday and Wednesday. Tuesday is looking like the wettest day, and rain chances will favor the interior but remain high as well along both coasts. By mid week rain chances remain highest around the Lake Okeechobee region and higher up the east coast than the west coast but overall trending a bit down compared to Tuesday. With relatively stagnant flow aloft, flooding may be a potential concern, especially in areas that receive repeated rounds of heavy rainfall in a short amount of time. There is the potential for a few stronger storms each afternoon along boundary collisions and sea-breeze interactions. With the relatively light flow aloft and lack of organized convection, storm mode will be multicellular in nature with outflow boundary and sea-breeze collisions providing the necessary lifting mechanisms for updraft development. The primary hazards with the strongest thunderstorm activity will be heavy rain, strong wind gusts, and frequent lightning. Towards the latter part next week, model guidance shows a slightly drier airmass advecting into South Florida as a strong Bermuda low/mid level high re-builds across the region with associated heights running quite a bit above normal. Aerosol models also depict a plume of Saharan Dust moving into the area, which may act to help stabilize the atmosphere in addition to the background subsidence courtesy of the Bermuda High established over the region. However it is important to note that even with the addition of the Saharan Air Layer (S.A.L.), there will still be enough moisture in the boundary layer and enough insolation to support isolated to scattered POPs throughout South Florida during the late portion of the week and into next weekend. With the stronger high, associated slight decrease in showers and thunderstorms, and less cloud cover, warmer temperatures will ensue across portions of South Florida during the latter part of the week. As mentioned in the previous AFD, heat indices will need to be monitored late this week as we could be toying with near heat advisory levels particularly across the interior and west. With position of the bermuda high late this week into next weekend, typical diurnal convective pattern and rain chances are anticipated outside the aforementioned higher than normal temps. && .AVIATION(18Z TAFS)... Primarily VFR conditions through the TAF period. Isolated westward moving SHRA may bring brief periods of MVFR CIGs through ~18-19Z for the east coast terminals, but confidence on coverage/time is too low to include mention at this time since drier air is over the region. APF has the best chance of seeing SHRA/TS this afternoon ~18-00z. Generally ESE to SE winds today, with the Gulf Breeze expected for APF ~18-19Z where SW winds are forecast. Rain chances increase again Monday, with VCSH introduced during the morning hours for the east coast sites. && .MARINE... High pressure will remain centered over the western Atlantic waters, with light to moderate east to southeasterly winds continuing through the week but light and variable at times across the Gulf waters closer to the coast when the sea breeze develops. Scattered to numerous showers and/or thunderstorms are forecast each day with highest chances early part of the week. Wind and seas are forecast to remain well under small craft exercise caution criteria through the week. However, locally higher winds and seas are possible near and around thunderstorms. && .BEACHES... An elevated risk of rip currents continues along the Palm Beach county beaches today and for most of the east coast on Monday during low tide in the mid/late morning hours. The rip current risk should gradually decrease for the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 90 / 30 40 50 70 West Kendall 77 91 76 90 / 30 50 50 60 Opa-Locka 77 91 77 90 / 30 40 50 70 Homestead 77 89 77 89 / 30 50 50 60 Fort Lauderdale 79 89 79 89 / 30 40 40 70 N Ft Lauderdale 79 89 78 89 / 30 40 40 70 Pembroke Pines 76 89 76 89 / 30 40 40 70 West Palm Beach 77 90 77 90 / 20 40 40 70 Boca Raton 79 90 78 90 / 20 40 40 70 Naples 75 90 76 90 / 30 40 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...Fell Monday Night through Sunday...PS Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 18, 3:13 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 313 PM EDT Sun Jul 18 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 313 PM EDT Sun Jul 18 2021 ...Elevated Rip Current Risk for the Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is an elevated risk of rip currents along the Palm Beaches. Thunderstorms: Scattered thunderstorms will continue over interior areas and the Gulf Coast, with locally gusty winds and brief heavy rainfall possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered thunderstorms are possible each day, with the greatest coverage expected over the western half of South Florida during the afternoon hours. Heat indices are forecast to climb into the low 100s as the week progresses. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 18, 7:13 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Miami FL
713 PM EDT Sun Jul 18 2021
FLZ066-070-190000-
Hendry FL-Inland Collier County FL-
713 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 800 PM EDT...
* At 713 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles southwest of Devils Garden,
or 12 miles southwest of Montura, moving northwest at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Felda and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2649 8098 2633 8092 2632 8115 2654 8151
2676 8134
TIME...MOT...LOC 2313Z 125DEG 13KT 2650 8120
SPMSpecial weather statement, Jul 18, 7:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 714 PM EDT Sun Jul 18 2021 FLZ069-070-075-190000- Coastal Collier County FL-Inland Collier County FL- Mainland Monroe FL- 714 PM EDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 800 PM EDT... * At 714 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Big Cypress National Preserve, or 13 miles northeast of Everglades City, moving northwest at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Carnestown, Big Cypress National Preserve, Copeland, Jerome and Deep Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2597 8101 2580 8114 2594 8146 2619 8125 TIME...MOT...LOC 2314Z 123DEG 12KT 2595 8119 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:13 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.